Wellness during and after treatment

angelj

Is there a too tired

Hi I’m just posing a question here as my OH has just done FOLFOX 6 and usually by second week he is tired but has energy to be out and about but not this time. He doesn’t feel poorly and temperature fine but he is couch bound after a short walk. His blood neutrophils were borderline at last chemo but went ahead so wondering if this is making him tireder than usual, or is this expected now we are half way?

scruffysheep

I think it was around no 6 that I was the same. I mentioned it to oncologist who reduced the dose of 5fu by 20% and I began to improve.
I'm on a Folfiri now , had no 5 last week and have been very tired again. however I'm only getting approx 3 hrs sleep a night and not really sleeping in the day so I think that may have something to do with it . My bloods have lways been fine.

bogongbelle

Hi @angelj! I finished 12th treatment of Folfox 3 weeks ago. I was mildly tired over the 6 months of treatment, forcing me to have a nap every afternoon. Since then, I have no energy and everything is a chore. Even when I sleep well at night, I tend to drag myself through the day. Apparently, the tiredness effects are cumulative, so your hubby may be facing some fatigue for some time to come. I just plan small tasks and reward myself with a rest as I finish each one.😀

Salgal

Hi @angelj I had appointment with my Onc last week after completing 8 sessions off Folfox, I too had no energy so chemo reduced for session 9 by 20% we will see if my energy levels improve 😊

angelj

Hi @Salgal, @bogongbelle, @scruffysheep thank you we will mention at next chemo on New Year’s Eve, he’s quite apprehensive about next one, hoping he feels better. It may be the reduced eating too that’s affecting his energy levels. the lack of and metal taste has put him off - I’ve got him tongue scraper, the mouth wash and finding spicy food helps :x::x:

Bear G

Hi @angelj
As the others have mentioned, this is a pretty usual thing to happen as the effects can be cumulative (the good effects as well as the side effects).
As mentioned, a slight dose reduction could help or a longer break before the next treatment.
I’d suggest calling his chemo nurse before he goes in so they can plan what best to do, otherwise you could end up having to wait while they discuss things on the day.
Big hugs
Bear
:x::x:

angelj

Hi @Bear G Ithanks I agree the chemo is doing the good work that’s what I’ve been saying to him. He’s keen to keep to the schedule to reach number 12 but I’ve said he may need a break as his bloods were borderline last time.

angelj

Well the chemo was postponed yesterday as neutrophils were very low 0.6 which explains the extreme tiredness onc said. I’ve now got a head cold so I’m in isolation so new year celebrations at home in separate rooms, different I suppose. Onc said there’s nothing he can do to increase white blood count but if anyone has any tips I’d like to hear them please.

Bear G

Hi @angelj
I thought there was a subcutaneous injection that helps boost white cells (neutrophils), it’s called Neulasta. I was on it and it definitely helped.
Worth calling the chemo nurse to ask this?
Big hugs
Bear
:x::x:

Salgal

I’m sure there is an injection called GCSF which helps boost White Blood Cell count !! Might be worth asking about this too.
Gentle hugs Sal :x::x::x:

Bear G

Same thing @Salgal 😀 :x::x:

Salgal

😂 @Bear G :x::x:

angelj

Hi @Salgal @Bear G thanks I think they mentioned something about an injection they can give but there’s nothing you can do for yourself 😄:x::x:

angelj

chemo deferred again for 2 weeks, got daily injections. Worried about the delay and things growing 😩 probably being paranoid

Bear G

Hi @angelj
It’s understandable that you’re concerned but please don’t worry about it, it’s far more important that he’s strong enough to handle the chemo than to continue and it totally wipes him out.

Breaks in treatment are routine and very much expected, and a couple of weeks really shouldn’t make any difference at all.

For reassurance you could post a question about breaks in treatment in Ask The Nurse or call his chemo nurse for a chat.

Big hugs
Bear
:x::x: